Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

On synthroid after removing the thyroids. Weight gain. Any medication to reduce weight?

My thyroid was removed 12 yrs ago. I have been taking .175 synthroid but t4 was way to high recently and now I am on .150......The problem is I am now gaining wieght fast. I took a matabolise test and found that from slow to high I am at slow to nothing at burning caleries. What direction in med would I have to go to fix the weight gain?
Asked On : Mon, 25 Feb 2013
Answers:  1 Views:  23
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Endocrinologist 's  Response

I do understand that you are on thyroxine replacement since your thyroid gland was removed. The dose of thyroxine is usually adjusted to maintain your TSH to normal. If your TSH is normal then it implies your thyroxine dose is adequate and weight gain is not related to thyroid. Weight reduction requires regular diet and exercise. There are also medications for weight loss and your endocrinologist can definitely help you in this regard.
Answered: Tue, 19 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor